MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported zkb00 21.5 diopter intraocular lens (iol) was implanted in the patient¿s operative eye on (b)(6) 2019.The zkb00 lens was explanted on (b)(6) 2019 to improve visual acuity and replaced with a zxt150 22.0 diopter lens.It was reported during the explant process the haptic was pulled off and there was no required medical intervention.Patient outcome was reported as no problems.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information: section d-10: device available for evaluation: yes.Section d-10: returned to manufacturer on: 11/05/2019.Section h-3: device evaluated by manufacturer: yes.Section h-3: device returned to manufacturer: yes.Device evaluation: the product was received dry in a jar.The product was disinfected according to procedure.The lens was inspected by a qualified inspector using a 12x magnification microscope.It can be seen that the lens is contaminated, dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.The lens has been cut in most likely to make the explant possible.1 haptic was missing.The edge of the lens is damaged.Investigation of the return sample and the condition of the return sample do not suggest the damage was introduced during manufacturing.No further anomalies were found.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no similar complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9268335
Report Number9614546-2019-01019
Device Sequence Number11278560
Product Code MFK
UDI-Device Identifier05050474560116
UDI-Public(01)05050474560116(17)221004
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2022
Device Model NumberZKB00
Device Catalogue NumberZKB00U0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer11/12/2019
10/25/2020
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/19/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005